MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32501
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Original implant was on (b)(6) 2016.Successful outcome with no leak during final imaging.Patient was seen in (b)(6) 2018 where computerized tomography (ct) was performed and no leak was discovered.On (b)(6) 2019, patient came to hospital complaining of abdominal pain.Ct showed blood in the retroperitoneum coming from type 3 endoleak.The leak was located around the distal bifurcated stent graft.The leak was repaired by relining with gore stent graft.Final imaging showed no leak.Some iliac calcification and tortuosity was noted.
 
Additional Manufacturer Narrative
Images were provided and reviewed by medical director at william cook australia: "i cannot really see any endoleak, cannot see the retroperitoneal bleeding, and cannot draw any conclusions as to the effectiveness of the re-lining by the gore graft.".
 
Event or Problem Description
Original implant was on (b)(6) 2016.Successful outcome with no leak during final imaging.Patient was seen in 6/2018 where computerized tomography (ct) was performed and no leak was discovered.On (b)(6) 2019, patient came to hospital complaining of abdominal pain.Ct showed blood in the retroperitoneum coming from type 3 endoleak.The leak was located around the distal bifurcated stent graft.The leak was repaired by relining with gore stent graft.Final imaging showed no leak.Some iliac calcification and tortuosity was noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation and remains in-situ.Images were provided and reviewed by medical director at william cook australia: "i cannot really see any endoleak, cannot see the retroperitoneal bleeding, and cannot draw any conclusions as to the effectiveness of the re-lining by the gore graft.".Work order (b)(4) was reviewed and appears complete and correct.The device ifu states: "endoleak" is listed as a potential adverse event."patients with specific clinical findings (e.G.,endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up" "the long-term performance of endovascular grafts has not yet been established.All patients should be advised that endovascular treatment requires life long, regular follow-up to assess their health and performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up" based on the information provided the exact failure mode cannot be determined as it is unclear if the type iii endoleak is caused as a result of stitch breakage, tearing of material, material degradation, stent detachment, etc.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8661390
Report Number9680654-2019-00017
Device Sequence Number2086961
Product Code MIH
UDI-Device Identifier10827002325019
UDI-Public(01)10827002325019(17)191125(10)AC985794
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2019
Device Model NumberG32501
Device Catalogue NumberZFEN-D-12-28-121-C
Device Lot NumberAC985794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
05/16/2019
Initial Report FDA Received Date06/02/2019
Supplement Report FDA Received Date06/30/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATRIUM ICASTS, BOSTON SCIENTIFIC EXPRESS; ATRIUM ICASTS, BOSTON SCIENTIFIC EXPRESS; ATRIUM ICASTS, BOSTON SCIENTIFIC EXPRESS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR